Alert archive / Idaho / River Flood Watches in 2012
River Flood Watch 1, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood watch at Apr 26, 2012, 11:07 AM MDT for Blaine County, Idaho. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 11:07 AM MDT (17:07 UTC)
- Expired
- Apr 28, 2012, 10:03 AM MDT
- In force
- 47 hr
- Issued by
- NWS Pocatello, ID
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 110 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Wood River at Hailey (HALI1). The gauge peaked at 5.59 ft at Apr 27, 2012, 1:00 AM MDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13139510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood watch went out at Apr 26, 2:11 AM MDT, 8 hours 56 minutes earlier.
Area forecast discussion, Apr 26, 2:11 AM MDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 211 AM MDT THU APR 26 2012 .SHORT TERM...TODAY THROUGH SUNDAY. MOIST FLOW ALOFT AHEAD OF A COLD FRONTAL BOUNDARY WILL FAVOR SHOWER ACTIVITY THROUGH THE DAY TODAY. A NEGATIVELY TILTED UPPER TROUGH COUPLED WITH THE DYNAMICS ASSOCIATED WITH THE FRONT WILL BE MAJOR SOURCE OF LIFT. ECHOES ON THE RADAR THIS MORNING INDICATE THE LIFTING IS ALREADY TAKING PLACE. HAVE ADJUSTED MORNING TEMPS HIGHER AS STRONG SOUTHERLY FLOW CONTINUES AHEAD OF THE FRONT. LOWS THIS MORNING SHOULD BE ABOUT 5 TO 9 DEGREES ABOVE GUIDANCE. ATTENTION THEN SHIFTS TO AFTERNOON WHEN THE SURFACE LOW INTENSIFIES AND PRESSURE GRADIENT INCREASES. HAVE ISSUED A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR FOR THE AFTERNOON. THE COLD FRONT SHOULD PASS AROUND 00Z TO 03Z TONIGHT WITH WINDS POSSIBLY REMAINING GUSTY. POPS SHOULD DIMINISH OVER THE AREA ON FRIDAY...BUT WINDS WILL BE STRONG ACROSS THE SNAKE PLAIN AS COLD AIR ADVECTION CONTINUES OVER THE AREA. WIND SPEEDS COULD EASILY REACH ADVISORY LEVEL AROUND MID MORNING FRIDAY. THE AREA SHOULD SEE SOME DRYING OVER THE WEEKEND...BUT THE GFS LINGERS AN UPPER LOW OVER THE NORTHERN ROCKIES THAT KEEPS SOME CHANCE POPS MAINLY IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. HINSBERGER .LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF/GEM CONTINUE TO SHOW A LOW OVER MONTANA EARLY SUNDAY LIFTING NE INTO CANADA BY MONDAY MORNING AS A TEMPORARY QUASI-ZONAL FLOW SETS UP ACROSS THE NW STATES MONDAY THROUGH WEDNESDAY. BY THURSDAY MORNING...THE MODELS SUPPORT SOME SORT OF TROUGH REDEVELOPING ALONG THE CANADIAN/PAC NW COAST BUT THE STRENGTH AND POSITIONING DIFFER AMONG THE MODELS. SOME MODEST TWEAKS TO GOING PACKAGE WITH THE GENERAL IDEA OF FAVORING LOW END CHANCE MENTION OF PRECIPITATION ACROSS THE NORTH SUNDAY THROUGH WEDNESDAY AND THEN HEDGING HIGHER THURSDAY IN ANTICIPATION OF A MOIST SW FLOW SPREADING INTO THE REGION AHEAD OF THE DEVELOPING TROUGH OFF THE NW COAST. TEMPERATURES GENERALLY WARMING THROUGH TUESDAY AND THEN LEVELING OFF JUST ABOVE CLIMATOLOGICAL NORMS. HUSTON && .AVIATION...THE LATEST SATELLITE IMAGERY WAS SHOWING AN UPPER TROUGH POSITIONED ALONG THE PAC NW COAST EARLY THIS MORNING. NUMERICAL MODELS SHOW THIS SYSTEM ROTATING INLAND TODAY WITH A BROAD AREA OF SHOWERS AND ISOLATED THUNDERSTORMS SHIFTING INTO/ACROSS SE IDAHO THIS AFTERNOON/EVENING ALONG WITH BREEZY SW-W WINDS. VFR CIGS WILL CONTINUE ACROSS THE REGION TODAY. MODEL CROSS SECTIONS INDICATE THAT WE MAY SEE A BRIEF PERIOD OF MVFR CIGS IN SHOWERS AT KPIH/KIDA/KBYI LATE THIS AFTERNOON/EVE FROM 22-03Z AS THE FRONTAL BAND WORKS THROUGH THE REGION. KSUN MAY SEE A GREATER PROPENSITY FOR MVFR CIGS FROM 18-03Z AS THEY FALL IN THE FAVORED UPSLOPE REGION ON THE LEADING EDGE OF THE TROUGH TODAY. HUSTON && .HYDROLOGY...RAINFALL AND RAPID SNOWMELT WILL CONTRIBUTE TO FLOODING ALONG THE HENRYS FORK IN ST ANTHONY AND REXBURG. RIVERS AND STREAMS IN THE CENTRAL MOUNTAINS WILL RUN HIGH WITH HEAVY PRECIPITATION EXPECTED IN THAT AREA. VALLEY CREEK FROM BANNER SUMMIT AREA DOWN TO STANLEY IS BIGGEST IMPACT REGION. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ021. FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH SATURDAY AFTERNOON IDZ018. &&
Hazardous weather outlook, Apr 26, 4:30 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT THU APR 26 2012 IDZ017>020-022>025-031-032-271030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND LASTING INTO THE EVENING. RAIN MAY BE HEAVY AT TIMES IN THE CENTRAL MOUNTAIN RANGE. THE RAIN COUPLED WITH THE SNOWMELT WILL LEAD TO RISING RIVERS AND STREAMS. A FLOOD WATCH IS IN EFFECT FOR THE SAWTOOTH RANGE. SEE OUR WEBSITE FOR MORE INFORMATION. WINDS WILL BEGIN TO INCREASE TONIGHT ACROSS THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL CONTINUE TO INCREASE THROUGH FRIDAY...POSSIBLY REACHING ADVISORY LEVEL ACROSS THE SNAKE RIVER PLAIN. THE THREAT OF FLOODING WILL CONTINUE IN THE SAWTOOTH RANGE AS WELL AS THE HENRYS FORK NEAR REXBURG AND ST. ANTHONY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ021-271030- LOWER SNAKE RIVER PLAIN- 430 AM MDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS THIS AFTERNOON AND EVENING WILL PRODUCE ROUGH WATERS ON THE AMERICAN FALLS RESERVOIR. ISOLATED THUNDERSTORMS ARE ALSO ANTICIPATED ALONG WITH MODERATE RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE ACROSS MUCH OF THE SNAKE RIVER PLAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:49 AM MDT | Lake Wind Advisory | PIH | 10 hr | |
| Apr 26, 10:10 AM MDT | Areal Flood Warning | PIH | Custer | 48 hr |
| Apr 26, 12:59 PM MDT | High Wind Watch | PIH | 14 hr | |
| Apr 26, 12:59 PM MDT | Wind Advisory | PIH | 31 hr |
Nearby
River Flood Watches in Idaho, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.